Subs and kidney stones?
- 13 Sep 2011 by Jillynnie
- nephrolithiasis, muscle spasm, pain, spasms, muscle, kidney
I just had a terrible scare last night, or more specifically at 1am - 4am this morning!
I awoke with excruciating!!! pain on my back, lower left side. I tried googling kidney stones vs muscle spasm to try and discern which I had. My husband has stones and I have seen the pain he has been in and of course my fear got the better of me. I was literally groaning like I was in labor. I was able to take an 800mg ibuprofen and something for nausea and was able to finally get some rest about 4am. I know that subs can cause difficulty in urination, or produce a shy bladder and I have been taking cranberry concentrate to help with this. My mind took me to the place of 'what if's'. What if this IS a kidney stone? What if I have to go to the ER ? What if I can not get relief due to suboxone? How WILL I get relief? At this moment, I am still unsure as to whether it is/was muscle spasm or stone. My back feels bruised inside and a dull ache.
Any advice and tips are greatly appreciated!!
13 Sep 2011
If it is a stone, it will pass if it is a small one and even the ones like grains of sand hurt like mad! Be sure you drink lots and lots of fluids especially water. This will help it pass. Most stones are either calcium or uric acid that chrystalizes. Being dehydrated can contribute to stones so it is important if you tend to get them to stay well hydrated. Check your vitamin supplements. If you are taking high doses of calcium or Vitamin D, stop them, they can contribute to your stone formation. Sometimes when a stone is very large and difficult to pass they will do ultrasound to break it up into smaller passable pieces. It sounds like if you had a stone, you did pass it since you are no longer in acute pain. It also could have been a wicked muscle spasm. The only way to know for sure is to have an ultrasound or CT scan. The subs would probably block any pain meds that they could give you. Perhaps Patti can chime in more about that as she knows more about subs than I do. In the meantime, keep your fluid intake up in case it was a stone to prevent the formation of any more.
13 Sep 2011
I feel bad for you. I have lived with stones for years. It sure sounds like a stone. You should get it checked out. Forget about the suboxone as a reason not to got o ER. I know if they see it they will hook you up to an IV and start helping you to hydrate and pass it if it is small enough. I had an operation because the DR who took out a stone long ago tore my ureter and it was scarred making it impossible for any stone to pass. Last year they had to cut my ureter and sew it into my bladder. ( renal implant) . I have been able to pass one small stone but a larger one had to be lasered out. They also did lipotripcy. Smash it up into sand size pieces. I worry every day about how I am going to handle the pain the next time one of my stones tries to come out. It is one reason why I want to get off the suboxone. When I was on the Oxycotins no matter how many I tired to take to relieve the kidney stone pain, my tolerence was at such a level, there was not enough.
About 4 times the normal amount of morphine was the only way the pain stopped. I can write so much more, is cranberry as good as they say, for example. But, I do not want to make this a story about me. I would get it checked out. If they do give you something for pain or want to tell them you are on the Subs and let them decide how to treat you from there. I will be around if you need anymore help but I am hoping you are not in as much pain. IT is terrible pain I know.
My prayers are with you
28 Sep 2011
I feel badly you've been through so much pain, I was just in the ER the past week-end for two kidney stones, I form them on a regular basis, they knock the wind out of you! I'd rather have natural childbirth again and again than pass a stone. Forget about the meds you're on get to the ER so they can hook you up to an IV and help push the stone through. I had a huge amount of blood in my UA, they did a MRI which showed the stones on my left side this time. I am on a drug contract, I take many opiates and they had no problem giving me morpine injections/ valium/ and then I also found out from the MRI I have a huge mass on my left kidney now, and on my colon also. Today I had a colonoscopy, I was in more pain with that, they say versed takes care of that however it did not do much so they they started to give me IV fentynal and it helped, I had a few polyps removed and they still do not know what the masses are about , so now I have to wait and see if they have to do exploratory surgery, I am really terrified. I can relate to your fear, and empahize with your dilema, however, sadly I do not know much about the drug you're taking "subs?
I just felt compelled to send you note and tell you I'll pray for a speedy recovery and quick relief from your pain. All my best dear one, and God Bless You. Hugs, midwestma
13 Sep 2011
I dont know much about stones,but just wanted to pop in and send my best wishes. Hope you get relief soon and if it is stones that they pass easily for you.
Hope you have a painfree day.
14 Sep 2011
Great answer Dzoo and Patti..and all that I can't remember... Jilly... what did your doc say. IF you are passing or have passed a stone... and it is small enough to pass that way usually they will give you a strainer... I know,,ugh... but they can them send the particles to the lab and analyze the stone for it's composition (there r different types), therefore you will be able to know... the doc's office will tell you... you will b able to know what foods to avoid to prevent the formation of the type of stone you produce.
Good Luck... I have never had one but DO know they are wickedly painful.
And Patti is so right... you really dont have to tell anyone you r on the sub... unless, of course, you do have to have a lithotripsy or cysto or something associated with the bladder or kidney stone. I do hope you feel better.
Patti... am glad your job is going well... with the insurance and all. Haven't checked on u in a while. I am doing well on the 2mg subs 3x/day. It has totally eliminated the cravings... I guess i kind of feel like a weakling because I needed a little more to eliminate the cravings. I feel, now, like maybe I could have mentally taken care of this??? I guess I needed this much because I was taking so much of the vic?? At any rate, I am not craving anymore and I guess that is the name of the game... I will give my brain time and then start to wean... here I was asking about you and I went on and on about me... sorry...
I hope your job continues to go well for you.
Hey... has anyone heard from Von today. I emailed her and then tried to call but I lost her ## so I emailed her again and have not heard anything. I hope she is OK... she was so down yesterday.
and back to you Jilly... I do hope you feel better... you and all of you will be in my prayers... Night Night...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... at odd time of the day (like mid-morning) and also pain at my upper back (not muscle pain but more like bone related) which makes movement very ...
1 answer • 12 Jul 2011
I've had kidney stones once before, years ago. How likely is it that Topamax would cause them? I'd much rather take it than Depakote but I ...
1 answer • 22 Sep 2011
... for some advice:) and most of u seem intimately familiar w/ the kidney stone issue. Long story, but I'll try and keep this short. I'm a ...
3 answers • 31 Mar 2013
No stones, given baclofen, for supposed back-muscle pain. Sat. around 1 pm became violently ill. Vomiting several times the same way(more than ever ...
1 answer • 17 Nov 2014
... treated with steroids for my fibromyalgia & arthirtis. I also pass kidney stones from time to time. Will this medication(prednisone) increase ...
2 answers • 11 Apr 2015